T3 Blues

I’ve been feeling depressed the last 3 days. I’ve taking one 25 mcg tablet of Cynomel (T3) cut up into several doses that I take several hours apart throughout the day.  Some research on thyroid hormone indicates that the 3 in “T3” refers to 3 iodine molecules.  Similarly, the 4 in T4 refers to 4 molecules of iodine.  Is it possible the T3 is causing some bromine/fluoride/chlorine detox?  This is the same way I felt taking iodine…awesome for a few days, and then depressed.

I decided to go ahead and start taking Lynne Farrow’s recommended iodine cosupplements, just in case the T3 is causing a detox reaction.  Some of these I was taking already, but now I’m taking all of the following:

  • Magnesium Glycinate – 200mg/day 3x a day
  • Selenium – 200 mcg
  • Niacin (Vitamin B3) – 500mg 2x a day
  • Vitamin B2 – 100mg 3x a day
  • Vitamin C is also recommended, 3g a day or more.  I find I can’t tolerate any of my current Vitamin C (Calcium Ascorbate – Ester C) – not even 500mg.  It gives me digestive problems.  I’m going to try a different kind.

Farrow recommends taking Niacin (Vitamin B3) in the non-niacinamide version – the version that causes a flushing reaction in many people.  I took it for the first time today to see what kind of response I’d have.  All at once at exactly 2:12 PM, I felt my face and arms get really hot.  I looked at myself in the mirror and I looked like I’d been out in the sun for 4 hours.  I also got all itchy.  It sucked.  Now, an hour later, I’m still flushed but the itching and heat has died down.  I won’t be taking that anymore.  Anyone want a bottle of exactly 89 Niacin capsules?  Free to a good home. I’m going to take the Niacinamide instead.  (<–Niaciniamide is “no-flush” niacin.  I’m not really sure why it’s discouraged regarding the iodine protocol.)

Anyway, so now I’m hot and depressed.

I’ve done the recommended salt loading protocol also – 1/4 tsp of salt in 1/2 cup warm water, then followed by 12-16 oz of regular water.

I’m tired of everything.

Hoping to report back when feeling better.

2 thoughts on “T3 Blues

  1. You were taking some amino acid supplements earlier including 5HTP if I remember. Did you stop them? 5HTP would be a Peat no no as it would raise serotonin. If your fasting sugar is down (less adrenaline and cortisol) temps are up you are on the right track. Your serotonin, dopamine, prolactin levels are probably fluctuating as you go on T3. Likely your need for VitA and E are high. It takes time to get used to it. Unlikely an iodine reaction. The iodine is not really free and you wont be able to flush it out with salt either. All these supplements have junk fillers that wont do you any good. Stick to some liver, shellfish, fresh squeezed orange juice and good quality milk and slowly things will get better.

  2. I only took 5HTP as needed, and none for the last few months because my mood has been good. Ok…liver 1x a week…shellfish 1x a week…oj…dairy. T3. I won’t have anything to write about because every day will look like the next. You’ll get bored and find another struggling blogger to help. Just kidding.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s